Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 8, 2013, 5:08 AM EDT for Allegany County, Cattaraugus County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 5:08 AM EDT (09:08 UTC)
- Expired
- Aug 8, 2013, 6:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS81 KBUF 080908 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT THU AUG 8 2013 NYZ020-021-081000- ALLEGANY NY-CATTARAUGUS NY- 508 AM EDT THU AUG 8 2013 ...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN TIER... * AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN ACROSS MUCH OF CATTARAUGUS AND ALLEGANY COUNTIES. THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH THROUGH DAYBREAK. TRAVEL WILL BE DIFFICULT AT TIMES WITH HEAVY RAIN AND SOME PONDING OF WATER IN POOR DRAINAGE AREAS. LAT...LON 4200 7896 4251 7856 4246 7772 4199 7775 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:20 AM EDT, 48 minutes earlier.
Area forecast discussion, Aug 8, 4:20 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT THU AUG 8 2013 .SYNOPSIS... A WEAK FRONTAL ZONE WILL STALL OVER THE AREA TODAY AND TONIGHT AND PROVIDE FOCUS FOR A FEW ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE EAST OF THE AREA ON FRIDAY AND BRING AN END TO THE RISK OF RAIN. IT WILL BE WARM AND A LITTLE MUGGY THROUGH FRIDAY BEFORE ANOTHER COLD FRONT CROSSES THE AREA FRIDAY NIGHT AND USHERS IN A COOLER AND DRIER AIRMASS FOR THE WEEKEND WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... RADAR IMAGERY EARLY THIS MORNING SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE MOST NOTABLE CLUSTER ACROSS WESTERN NY MOVING INTO THE GENESEE VALLEY AND WESTERN FINGER LAKES. THIS APPEARS TO BE ASSOCIATED WITH A WEAK CONVECTIVELY AUGMENTED MID LEVEL VORTICITY MAXIMA AND AN ASSOCIATED LOW LEVEL JET...WHICH IS PROVIDING THE NECESSARY LARGE SCALE ASCENT AND MOISTURE CONVERGENCE TO FUEL THE STORMS. EXPECT THIS AREA TO CONTINUE TO MOVE EAST TOWARDS CENTRAL NY THROUGH THE EARLY MORNING HOURS...AND SHOULD TEND TO WEAKEN WITH TIME AFTER ABOUT 5-6AM AS IT BEGINS TO MOVE INTO A MORE STABLE ENVIRONMENT. OTHERWISE OUTSIDE OF THIS CLUSTER A FEW WIDELY SCATTERED SHOWERS WILL POP IN THE MOIST ENVIRONMENT. TODAY THROUGH TONIGHT A WEAK TROUGH OR WIND SHIFT BOUNDARY WILL SLOWLY OOZE SOUTHEAST ACROSS THE AREA. TODAY THERE WILL BE VERY LITTLE IF ANY LARGE SCALE FORCING FOR ASCENT...WHICH WILL LEAVE ANY THUNDERSTORM TRIGGER TO THE MESOSCALE. FOLLOWING THE EARLY MORNING STORMS EXPECT A RELATIVE LULL FROM MID TO LATE MORNING THROUGH EARLY AFTERNOON DURING THE MOST STABLE TIME OF DAY...ALTHOUGH AN ISOLATED SHOWER STILL CANNOT BE RULED OUT WITH THE APPROACH OF THE WEAK TROUGH. BY AFTERNOON MODEL GUIDANCE PUSHES TEMPERATURES INTO THE LOW TO MID 80S ACROSS LOWER ELEVATIONS INLAND FROM THE LAKES. THIS WILL COMBINE WITH MID TO UPPER 60S DEWPOINTS TO PRODUCE MODERATE INSTABILITY... WITH MLCAPE OF AROUND 1500J/KG. EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP...MAINLY ALONG AND INLAND FROM LAKE BREEZE BOUNDARIES AND ALONG ANY OTHER MISCELLANEOUS BOUNDARIES...SUCH AS DIFFERENTIAL HEATING...TERRAIN INDUCED CIRCULATIONS...AND ANY LEFTOVER OUTFLOW BOUNDARIES. A SOUTHWEST FLOW OFF THE RELATIVELY STABLE LAKES SHOULD SHADOW BUFFALO AND WATERTOWN AND KEEP THOSE AREAS MAINLY DRY. TONIGHT MOST MODEL GUIDANCE...INCLUDING THE GFS AND GEM...BRING A VERY WEAK/SUBTLE WAVE THROUGH PA AND INTO THE NORTHEAST. THIS SHOULD BRING INCREASED SHOWER AND THUNDERSTORM COVERAGE ALONG THE WEAK TROUGH DURING THE EVENING HOURS...ESPECIALLY FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY. PWAT RISES TO AROUND 1.8 INCHES AS THIS WAVE OF MOISTURE MOVES IN...SO ANY STORMS THAT DEVELOP IN THIS ENVIRONMENT MAY PRODUCE HEAVY RAINFALL. THE WEAK TROUGH WILL ADVANCE SLOWLY EAST ACROSS THE AREA THROUGH THE NIGHT...AND MODEL GUIDANCE SUGGESTS A SOMEWHAT DRIER AIRMASS BEHIND THE TROUGH WHICH WILL BRING AN END TO THE SHOWERS AND STORMS FROM WEST TO EAST. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE DEEP UPPER LOW THAT IS CENTERED JUST SOUTHWEST OF HUDSON BAY IS FORECAST TO TRACK EAST ACROSS JAMES BAY FRIDAY...THEN LIFT OUT ACROSS SOUTHERN QUEBEC INTO THE CANADIAN MARITIMES SATURDAY AND SATURDAY NIGHT. AS THE ASSOCIATED SURFACE LOW PUSHES EAST ACROSS JAMES BAY FRIDAY...ITS TRAILING COLD FRONT WILL SETTLE OFF THE NEW ENGLAND COAST DURING THE AFTERNOON. EXPECT A FEW MORNING SHOWERS TO LINGER ACROSS THE NORTH COUNTRY...FINGER LAKES AND PARTS OF THE SOUTHERN TIER BEFORE DRIER AIR WORKS IN FROM THE WEST AND CLEARS THINGS OUT DURING THE AFTERNOON. A SHORT WAVE TROUGH IS FORECAST TO ROUND THE BASE OF THE DEPARTING UPPER LEVEL LOW FRIDAY NIGHT AND DRAG A WEAK SURFACE TROUGH/SECONDARY COLD FRONT EAST ACROSS THE AREA. AT THE SAME TIME ...A 110 KNOT UPPER LEVEL JET WILL BE PASSING JUST NORTH OF NEW YORK STATE. THESE SOURCES OF LIFT MAY GENERATE A STRAY SHOWER OR TWO...BUT THE LATEST POINT SOUNDINGS (ESPECIALLY THE GFS) SUGGEST THAT THERE WILL NOT BE MUCH MOISTURE INTERACTING WITH THE TROUGH. BASED ON THIS...WILL FOLLOW CONTINUITY AND KEEP THE FORECAST DRY FRIDAY NIGHT. HIGH PRESSURE BUILDING EAST FROM THE CENTRAL GREAT LAKES WILL MAINTAIN DRY CONDITIONS SATURDAY AND SATURDAY NIGHT...ALONG WITH SLIGHTLY BELOW AVERAGE TEMPERATURES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS THE AFOREMENTIONED SHORT WAVE TROUGH SLIDES OFF THE CANADIAN MARITIMES COAST SATURDAY NIGHT...A SECOND SHORT WAVE IS FORECAST TO DIVE SOUTH ACROSS SOUTHERN ONTARIO SUNDAY AND MONDAY. THIS WILL RE-ESTABLISH THE UPPER LEVEL TROUGH OVER EASTERN CANADA AND THE GREAT LAKES...WHILE A RIDGE REMAINS IN PLACE OUT WEST. THIS SHOULD MAINTAIN A TREND OF SLIGHTLY COOLER THAN AVERAGE TEMPERATURES AND DRY WEATHER THROUGH AT LEAST SUNDAY AND MONDAY. A COLD FRONT THAT WILL BE ASSOCIATED WITH THE DEEPENING UPPER TROUGH IS FORECAST TO CROSS NEW YORK STATE TUESDAY. THE LATEST GUIDANCE STILL SHOWS ONLY LIMITED MOISTURE INTERACTING WITH THE FRONT. THEREFORE...WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS FOR MONDAY NIGHT INTO TUESDAY. A BROAD AREA OF HIGH PRESSURE FOLLOWING THE FRONT WILL BUILD ACROSS THE GREAT LAKES ON WEDNESDAY AND BRING DRY WEATHER AND RELATIVELY COOL TEMPERATURES && .AVIATION /09Z THURSDAY THROUGH MONDAY/... SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THROUGH 10Z WITH THE MOST NOTABLE AREAS NEAR KART FOR THE NEXT HOUR OR TWO...AND ANOTHER CLUSTER OVER LAKE ERIE WHICH WILL CROSS KBUF-KIAG FROM ABOUT 06Z TO 09Z AND A FEW HOURS LATER AT KROC IF IT HOLDS TOGETHER. EXPECT A GENERAL WEAKENING TREND AND LESS COVERAGE AFTER 09Z. FOR TODAY THROUGH THIS EVENING EXPECT MORE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AT TIMES BUT THEY WILL BE DIFFICULT TO TIME AND PLACE WITH A LACK OF A WELL DEFINED LARGE SCALE SYSTEM TO ORGANIZE THEM. EXPECT A RELATIVE LULL THIS MORNING...THEN INCREASING COVERAGE DURING THE AFTERNOON AS WEAK TO MODERATE INSTABILITY DEVELOPS WITH DAYTIME HEATING. STORMS SHOULD TEND TO FOCUS ALONG AND INLAND OF LAKE BREEZE BOUNDARIES...AND NEAR ANY LEFTOVER OUTFLOW BOUNDARIES FROM THE CURRENT CONVECTION. A SOUTHWEST FLOW OFF THE MORE STABLE LAKES WILL MEAN THE LOWEST RISK OF THUNDER WILL BE AT KBUF AND KART...WITH SOMEWHAT BETTER CHANCES INLAND. THIS EVENING A WEAK TROUGH WILL CROSS THE AREA AND MAY KEEP SCATTERED SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING HOURS. BY EVENING THE STABLE FLOW OFF THE LAKES WILL NOT BE AS DOMINANT...SO EVEN KBUF-KART MAY SEE A PASSING SHOWER OR STORM. GIVEN THE UNCERTAINTIES WITH PLACEMENT...TIMING AND COVERAGE WILL CONTINUE TO JUST USE VCTS QUALIFIERS EXCEPT FOR THE STORMS OVER THE NEXT FEW HOURS. OUTLOOK... THURSDAY NIGHT AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED BRIEF MVFR/IFR. SATURDAY AND SUNDAY...VFR. MONDAY...VFR WITH CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. && .MARINE... A BRIEF PERIOD OF STRONGER SOUTHWEST WINDS ON LAKE ERIE IN THE WAKE OF A COMPLEX OF STORMS WILL BRING CHOPPY CONDITIONS THROUGH EARLY MORNING. OTHERWISE WINDS WILL BE RELATIVELY LIGHT OUT OF THE SOUTHWEST TODAY ON BOTH LAKES. A WEAK FRONTAL ZONE WILL SHIFT WINDS TO THE NORTHWEST OR EVEN NORTH TONIGHT AND BRING WAVES UP TO AROUND 2 FEET ON THE SOUTH SHORE OF BOTH LAKES. AS IS TYPICAL OF MID SUMMER...WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE END OF THE WEEK WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...TJP LONG TERM...TJP AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Aug 8, 5:07 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT THU AUG 8 2013 NYZ001>003-007-010-011-019-085-090915- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA- SOUTHERN ERIE- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-012>014-020-021-090915- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY PRODUCE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 8, 12:46 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 AM EDT THU AUG 8 2013
NYZ007-080545-
JEFFERSON NY-
1246 AM EDT THU AUG 8 2013
...STRONG THUNDERSTORM MOVING INTO WESTERN JEFFERSON COUNTY...
* AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP TO 45
MPH...SMALL HAIL...AND HEAVY RAINFALL. THIS STORM WAS LOCATED 19
MILES SOUTHWEST OF CLAYTON...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CAPE VINCENT...
CHAUMONT...
WATERTOWN...
LAFARGEVILLE...
DEPAUVILLE...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4431 7571 4388 7575 4392 7614 4394 7615
4398 7622 4395 7627 4396 7629 4405 7631
4407 7637 4410 7638 4416 7631 4418 7632
4420 7629 4419 7624 4425 7611
HITCHCOCKSpecial weather statement, Aug 8, 2:28 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 AM EDT THU AUG 8 2013
NYZ001-002-010>012-019-020-085-080800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
228 AM EDT THU AUG 8 2013
...THUNDERSTORMS MOVING INTO WESTERN NEW YORK...
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE ERIE...
MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL CROSS MUCH OF
WESTERN NEW YORK FROM NORTHERN CHAUTAUQUA AND NORTHWEST CATTARAUGUS
COUNTY NORTHWARD ACROSS THE NIAGARA FRONTIER...INCLUDING THE BUFFALO
METRO AREA THROUGH 4 AM. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING AND HEAVY DOWNPOURS WHICH WILL RESULT IN DIFFICULT TRAVEL
AT TIMES AND PONDING OF WATER IN POOR DRAINAGE AREAS.
LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
4269 7906 4279 7886 4294 7892 4299 7903
4306 7901 4307 7908 4322 7906 4333 7815
4307 7799 4258 7813 4235 7887 4220 7977
HITCHCOCKSpecial weather statement, Aug 8, 3:35 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EDT THU AUG 8 2013
NYZ003-004-013-014-080900-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
335 AM EDT THU AUG 8 2013
...THUNDERSTORMS MOVING INTO THE GENESEE VALLEY...
AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ACROSS WESTERN NEW YORK. THESE WILL
CONTINUE TO MOVE EAST INTO THE GENESEE VALLEY AND WESTERN FINGER
LAKES THROUGH THE WEE HOURS OF THE MORNING. THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH WILL RESULT IN
DIFFICULT DRIVING AT TIMES AND PONDING OF WATER IN POOR DRAINAGE
AREAS...INCLUDING IN THE GREATER ROCHESTER AREA.
LAT...LON 4298 7785 4336 7793 4335 7776 4324 7755
4329 7735 4328 7726 4330 7709 4328 7703
4276 7701 4276 7731 4268 7735 4257 7793
HITCHCOCKSpecial weather statement, Aug 8, 4:03 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT THU AUG 8 2013
NYZ012-019>021-085-080900-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
403 AM EDT THU AUG 8 2013
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN TIER...
* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN AND WIND GUSTS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EAST CONCORD TO 8 MILES WEST OF SALAMANCA...
AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.
LAT...LON 4199 7976 4224 7977 4242 7946 4251 7935
4256 7916 4266 7907 4266 7811 4200 7780
HITCHCOCKSpecial weather statement, Aug 8, 5:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT THU AUG 8 2013 NYZ020-021-081000- ALLEGANY NY-CATTARAUGUS NY- 508 AM EDT THU AUG 8 2013 ...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN TIER... * AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN ACROSS MUCH OF CATTARAUGUS AND ALLEGANY COUNTIES. THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH THROUGH DAYBREAK. TRAVEL WILL BE DIFFICULT AT TIMES WITH HEAVY RAIN AND SOME PONDING OF WATER IN POOR DRAINAGE AREAS. LAT...LON 4200 7896 4251 7856 4246 7772 4199 7775 HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:33 PM EDT | Special Marine Warning | BUF | 117 min | |
| Aug 8, 12:46 AM EDT | Special Weather Statement | BUF | Jefferson | 59 min |
| Aug 8, 2:28 AM EDT | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 92 min |
| Aug 8, 3:35 AM EDT | Special Weather Statement | BUF | Livingston, Monroe, Ontario, Wayne | 85 min |
| Aug 8, 4:03 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 57 min |
| Aug 8, 5:10 AM EDT | Special Weather Statement | BUF | Wayne | 65 min |
| Aug 8, 2:37 PM EDT | Special Weather Statement | BUF | Wyoming | 38 min |
| Aug 8, 3:14 PM EDT | Special Weather Statement | BUF | Wyoming | 46 min |
| Aug 8, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston, Wyoming | 58 min |
| Aug 8, 4:03 PM EDT | Special Weather Statement | BUF | Ontario | 57 min |
| Aug 8, 4:26 PM EDT | Special Weather Statement | BUF | Wyoming | 79 min |
| Aug 8, 6:27 PM EDT | Areal Flood Advisory | BUF | Livingston, Wyoming | 3 hr |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.